Alert archive / Kansas / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 26, 2020, 11:16 PM CDT for Morton County, Stanton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 11:16 PM CDT (04:16 UTC)
- Expired
- Jul 27, 2020, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 157 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
088
WGUS53 KDDC 270416
FFWDDC
KSC129-187-270745-
/O.NEW.KDDC.FF.W.0006.200727T0416Z-200727T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
1116 PM CDT Sun Jul 26 2020
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Northeastern Morton County in southwestern Kansas...
South central Stanton County in southwestern Kansas...
* Until 245 AM CDT.
* At 1114 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Flash flooding will remain over mainly rural areas of northeastern
Morton and south central Stanton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3747 10166 3739 10163 3739 10156 3732 10156
3739 10192 3746 10184
FLASH FLOOD...RADAR INDICATED
$$
RUSSELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 11:06 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 26, 11:06 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1106 PM CDT Sun Jul 26 2020 ...UPDATE TO AVIATION... .SYNOPSIS... Issued at 1017 PM CDT Sun Jul 26 2020 WV imagery indicates a southwest flow aloft prevailing across the Western High Plains. Near the surface, a cold front is moving slowly southeast across the Oklahoma Panhandle and south central Kansas. && .SHORT TERM...(This evening through Monday) Issued at 111 PM CDT Sun Jul 26 2020 A cold front is currently located across northeast Colorado and into Nebraska. This front will eventually continue to sink southward through this evening. Showers and thunderstorms are expected to develop along this boundary this afternoon and into the evening. The best chance at precipitation during this time frame will be along and north of Highway 96. Some of the storms may be strong to marginally severe, but the main threat will be heavy rainfall. Speaking of heavy rainfall, the 12Z KDDC RAOB PWAT this morning was 1.55”. This is already above the 90th percentile. This PWAT is expected to increase to 2” by tomorrow morning. This is off the charts for our PWAT climo. The bottom line is that the atmosphere is extremely moist and is primed for heavy rainfall. In addition to the high PWAT, lift along the front will aid in extremely efficient rainfall production in the storms. A widespread area of 1 to 2 inches still looks on track for much of the forecast area. The currently hydro headline still looks on track. Isolated areas of 3+” is also possible through tomorrow. The front will continue to sink southward tomorrow as well as the area of precipitation. Highs tomorrow will be obviously cooler with all the precipitation and lingering cloud cover. Upper 70s to lower 80s looks on track. .LONG TERM...(Monday night through Sunday) Issued at 111 PM CDT Sun Jul 26 2020 The front will lift northward on Tuesday and stall out across the state. Showers and thunderstorms will be possible once again during the day along the boundary and in the upslope flow pattern north of the front. Highs around 80F is forecast on Tuesday with all the lingering precip and cloud cover still around. On Wednesday, the boundary moves off to the east along with much of the storm chances associated with it. This boundary is expected to sink southward again on Thursday. Once again, lift along the boundary and upslope flow north of the front will set the stage for scattered showers and thunderstorms during the day. Highs in the 80s are still forecast with all the cloud cover and scattered storms around. Isolated storms will be possible again on Friday as the same weather pattern is expected to prevail. High pressure along with associated drier air may work in to the FA by next weekend with moderating temperatures and a drier trending forecast. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1105 PM CDT Sun Jul 26 2020 Widespread showers/thunderstorms and associated low level stratus will continue to drift slowly eastward across much of southwest and central Kansas overnight and through much of the morning hours Monday. MVFR cigs/vsbys are likely in the vicinity of all TAF sites through mid/late morning with periodic IFR cigs/vsbys associated with heavier rainfall. East-northeast winds around 5 to 15kt will persist Monday afternoon in wake of a frontal boundary pushing southeast into the Texas Panhandle and western Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 80 61 80 / 80 80 30 40 GCK 65 78 60 80 / 80 80 30 40 EHA 65 80 62 82 / 70 80 50 40 LBL 66 82 61 83 / 70 80 40 30 HYS 66 79 60 81 / 90 60 20 20 P28 70 84 65 81 / 70 80 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Monday for KSZ030-031-044>046- 064>066-078-079. && SYNOPSIS...JJohnson SHORT TERM...Sugden LONG TERM...Sugden AVIATION...JJohnson
Hazardous weather outlook, Jul 26, 2:50 AM CDT, 20 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 250 AM CDT Sun Jul 26 2020 KSZ030-031-043>046-061>066-074>081-084>090-270800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 250 AM CDT Sun Jul 26 2020 /150 AM MDT Sun Jul 26 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to marginally severe thunderstorms will be possible late this afternoon through this evening with wind gusts up to 60 mph the main threat. Additionally, periods of heavy rainfall are likely with the strongest storms, increasing the potential for localized flooding. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Thunderstorms producing prolonged periods of heavy rainfall are expected across portions of southwest and south central Kansas early Monday, increasing the potential for localized flooding. Days 2-7 Hazards ---------------- * Monday - Flooding: Limited risk - Lightning: Significant risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through this evening, generally along and north of highway 50. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Jul 26, 6:39 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
639 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG LAKIN 37.94N 101.26W
07/26/2020 KEARNY KS PUBLIC
SEVERAL REPORTS OF 6-8 INCH TREE LIMBS BLOWN
DOWN IN LAKIN. REPORTS WERE FROM SOCIAL
MEDIA.
&&
RBLocal storm report, Jul 26, 7:12 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 1 W TOULON 38.85N 99.27W
07/26/2020 M49 MPH ELLIS KS AWOS
AWOS STATION KHYS HAYS REGIONAL AIRPORT AWOS
SITE.
&&
RBLocal storm report, Jul 26, 7:28 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
728 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG LAKIN 37.94N 101.27W
07/26/2020 KEARNY KS STORM CHASER
TREES BLOWN DOWN AND SHINGLES BLOWN OFF
ROOFS.
&&
RBSpecial weather statement, Jul 26, 8:03 PM CDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Dodge City KS 803 PM CDT Sun Jul 26 2020 KSZ074-084-270145- Stanton KS-Morton KS- 803 PM CDT Sun Jul 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON AND SOUTHEASTERN STANTON COUNTIES UNTIL 845 PM CDT... At 802 PM CDT, Doppler radar was tracking a strong thunderstorm near Richfield, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Richfield and Big Bow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3716 10183 3744 10189 3757 10156 3715 10157 TIME...MOT...LOC 0102Z 251DEG 18KT 3732 10175 RUSSELL
Local storm report, Jul 26, 8:07 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 2 S RIGA 38.92N 99.65W
07/26/2020 M2.52 INCH TREGO KS CO-OP OBSERVER
CO-OP OBSERVER STATION RIGK1 1.9 S RIGA.
0745 PM HEAVY RAIN 4 WSW BIG BOW 37.54N 101.64W
07/26/2020 M1.92 INCH STANTON KS MESONET
MESONET STATION 9528D 4 WSW BIG BOW.
0745 PM HEAVY RAIN 2 NNW LA CROSSE 38.56N 99.33W
07/26/2020 M1.48 INCH RUSH KS MESONET
MESONET STATION FW1214 LA CROSSE.
0754 PM HEAVY RAIN 3 NW PIERCEVILLE 37.92N 100.72W
07/26/2020 M1.40 INCH FINNEY KS ASOS
ASOS STATION KGCK GARDEN CITY.
&&Special weather statement, Jul 26, 8:27 PM CDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Dodge City KS 827 PM CDT Sun Jul 26 2020 KSZ074-075-084-085-270200- Stanton KS-Stevens KS-Grant KS-Morton KS- 827 PM CDT Sun Jul 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON... SOUTHWESTERN GRANT...SOUTHEASTERN STANTON AND NORTHWESTERN STEVENS COUNTIES UNTIL 900 PM CDT... At 827 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Big Bow, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ulysses and Hugoton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3715 10166 3751 10163 3762 10130 3717 10133 TIME...MOT...LOC 0127Z 253DEG 16KT 3739 10150 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:03 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Jul 26, 8:27 PM CDT | Special Weather Statement | DDC | Grant | 33 min |
| Jul 26, 8:40 PM CDT | Flash Flood Warning | DDC | Stanton | 6 hr |
| Jul 26, 11:34 PM CDT | Flash Flood Warning | DDC | Rush | 6 hr |
| Jul 26, 11:53 PM CDT | Flash Flood Warning | DDC | Lane | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.